MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222233
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348); No Code Available (3191)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(6).Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate via phone that during a rotator cuff repair procedure, after insert the anchor, removed the shaft, noted the suture is detached from the healix br anchor w/ocord.Checked the suture and anchor, both are not damaged.Could not remove the anchor, the anchor is br version, so there were no adverse consequences to the patient.Another device was used to complete the surgery.The surgery time was not delayed.No additional information could be provided.
 
Event or Problem Description
Additional information provided by the affiliate reported the procedure was completed with another deice and a new bone hole was required.The affiliate also reported the patient was stable and left the hospital.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Visual inspection revealed that the anchor was missing from the device which confirms that the device was used.Hence, confirming the reported failure that the anchor came apart from the suture during use.The suture was inspected for any gross defects and none was found.No damage or anomalies were found which could impair the functionality of the device.The information provided states that the anchor could not be removed and is unavailable for evaluation.Therefore, we cannot determine a definitive root cause that could have caused the customer to experience the reported failure.However, one possible root cause can be attributed to device use.If the device was dropped at any point, this could've have caused the suture to detach from the anchor.Furthermore, a non-conformance search was performed for this device part number and lot number combination and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6- the complaint device was received, and an evaluation was performed.Visual inspection revealed the inserter portion of the device with the suture still attached was returned, however the anchor portion of the device was not returned.The suture was not found to be broken, and the end near the distal tip of the inserter appeared to have been looped over the suture bridge of the anchor at one point in time.The suture was inspected visually for any gross defects and none were found.The anchor itself was reported to be implanted in the patient, and therefore could not be returned.Due to the visual evaluation of the portion of the device that was returned, we can confirm the complaint of the suture detaching from the anchor.The potential root cause of the reported problem is the suture bridge of the anchor broke during insertion, resulting in the suture pulling out of the anchor, however we cannot determine a definitive root cause.Furthermore, a non-conformance search was performed for this device part number and lot number combination and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.No nonconformances were identified for this part number, lot number combination per query executed on 7/10/2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 HEALIX BR ANCHOR W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8875334
Report Number1221934-2019-57937
Device Sequence Number16663805
Product Code MAI
UDI-Device Identifier10886705007790
UDI-Public10886705007790
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number222233
Device Lot Number1L58666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer09/01/2019
10/07/2019
11/19/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/30/2019
10/08/2019
11/20/2019
Patient Sequence Number1